MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED DILATATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one lutonix 018 drug coated pta dilatation catheter has been received for the evaluation.During visual evaluation, the device appeared bloody.Under the microscopic observation, the wrinkles were noted on the balloon.No other specific anomalies were noted.On the functional evaluation, the rapid exchange port was flushed using an in-house syringe and the water successfully exited out of the distal tip.Then the guidewire was successfully advanced from the distal tip to the hub.On further negative pressure was successfully applied with an in-house presto inflation device.Then the balloon was inflated and maintained uniform shape and pressure at 6 atm.One medical image was reviewed.The image shows that the balloon appeared inflated except a very small area near the middle of the balloon and it was appeared as a napkin-ring defect.Based on the image review, the reported material twist and inflation issue can be confirmed as the middle segment of the balloon was not inflated.The investigation for the identified material twist and the reported inflation issue was confirmed as wrinkles were noted under the microscopic observation on the device returned for the evaluation.A definitive root cause for the reported inflation issue and the identified material twist could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Medical device (expiry date: 09/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device was allegedly unable to inflate.The procedure was completed using the same device.There was no reported patient injury.

Brand Name
LUTONIX 018 DRUG COATED DILATATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope 55428
MDR Report Key12215778
Report Number3006513822-2021-00038
Device Sequence Number1494094
Product Code ONU
UDI-Device Identifier00801741177705
UDI-Public(01)00801741177705
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813062205F
Device Lot NumberGFEY0174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient Weight73